Arkansas, 2014

Flash Flood and Hail in Arkansas, July 23, 2014

July 23, 2014 · NWS TSA · 27 events in 6 counties and zones

A complex of thunderstorms moved across northwestern Arkansas on the 23rd, producing widespread damaging wind and some large hail across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$315,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A complex of thunderstorms moved across northwestern Arkansas on the 23rd, producing widespread damaging wind and some large hail across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 23, 8:59 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 23, 8:59 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
959 AM CDT WED JUL 23 2014

...UPDATE...

.DISCUSSION...
MAIN FORECAST ISSUE THIS MORNING IS POSSIBLE CONVECTION SPREADING
SOUTH INTO NORTHERN PORTIONS OF THE FORECAST AREA FROM THE
WEAKENING COMPLEX IN SOUTHEAST KANSAS. INCREASED POPS ACROSS THE
NORTHEAST TO SLIGHT CHANCE. SHOULD THE COMPLEX HOLD
TOGETHER...THIS WILL AFFECT TEMPERATURES ACROSS THIS AREA...SO MAY
NEED TO ADJUST THE COVERAGE OF THE HEAT ADVISORY. ADDITIONAL
SCATTERED SHOWERS AND STORMS ARE ALSO EXPECTED OVER FAR EAST OK AND
WEST AR. SOME STORMS COULD BECOME SEVERE...WITH MAIN THREAT BEING
STRONG WINDS.

&&

.PREV DISCUSSION... /ISSUED 614 AM CDT WED JUL 23 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. SHOWERS AND THUNDERSTORMS MAY
DEVELOP LATER TODAY. HAVE REPRESENTED THIS POSSIBILITY WITH VCTS
AND PROB30 GROUPS IN THE AFFECTED TAFS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.

     HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR ARZ019-
     ARZ020-ARZ029.

&&

SHORT TERM...16
Hazardous weather outlook, Jul 23, 11:10 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT WED JUL 23 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1210 PM CDT WED JUL 23 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING IN NORTHEAST OKLAHOMA...AFTERNOON ELSEWHERE.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COMPLEX OF STORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS THROUGH EARLY THIS AFTERNOON AND CONTINUE TO
INTENSIFY AS IT MOVES SOUTH INTO A VERY UNSTABLE AIRMASS. THESE
STORMS WILL BE CAPABLE OF DAMAGING DOWNBURST WINDS UP TO 70 MPH.
ADDITIONAL SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP NEAR A WEAK
FRONTAL BOUNDARY MOVING THROUGH NORTHWEST ARKANSAS AND EAST
CENTRAL AND SOUTHEAST OKLAHOMA. THESE STORMS WILL ALSO POSE A
THREAT FOR DAMAGING WINDS.

HEAT INDEX VALUES OF 100 TO 110 DEGREES WILL BE COMMON ACROSS MUCH
OF EASTERN OKLAHOMA AND WESTERN ARKANSAS...WITH AFTERNOON
THUNDERSTORMS EVENTUALLY BRINGING RELIEF FROM THE HEAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HEAT AND HUMIDITY WILL CONTINUE TO KEEP AFTERNOON HEAT INDICES
OVER 100 DEGREES ACROSS MUCH OF THE AREA....ESPECIALLY FRIDAY AND
SATURDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY
AND MONDAY WITH CONSIDERABLY COOLER TEMPERATURES EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 23, 10:53 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT WED JUL 23 2014

OKZ054>057-231800-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
1153 AM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG...NOWATA...NORTHEASTERN OSAGE AND WASHINGTON

AT 1154 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 29 MILES NORTHEAST OF SOUTH COFFEYVILLE TO 5 MILES
NORTHEAST OF HULAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...
LENAPAH...WANN...HULAH...BARTLESVILLE...DEWEY...COPAN...HOLLOW...
SOUTH COFFEYVILLE AND WAH SHA SHE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9502 3660 9573 3660 9581 3655 9581
      3654 9583 3698 9616 3701 9612
TIME...MOT...LOC 1654Z 312DEG 14KT 3736 9540 3698 9599
Special weather statement, Jul 23, 11:34 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 PM CDT WED JUL 23 2014

OKZ058-231800-
OTTAWA OK-
1234 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 1234 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF PICHER TO 4 MILES NORTHWEST OF
CARDIN TO 10 MILES WEST OF NARCISSA...MOVING SOUTH AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...PICHER AND TWIN BRIDGES STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9461 3667 9474 3667 9499 3691 9500
      3695 9500 3696 9502 3699 9503 3700 9483
      3700 9462
TIME...MOT...LOC 1734Z 339DEG 31KT 3725 9473 3699 9490
          3684 9510
Special weather statement, Jul 23, 11:45 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT WED JUL 23 2014

OKZ057-062-063-231815-
CRAIG OK-DELAWARE OK-MAYES OK-
1245 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN CRAIG...NORTHERN DELAWARE AND NORTHEASTERN MAYES

AT 1244 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF BERNICE STATE PARK TO 4 MILES WEST
OF VINITA...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...
GROVE...BERNICE...VINITA...KETCHUM...SALINA...SPAVINAW...STRANG...
PENSACOLA...LANGLEY...DISNEY...SPAVINAW STATE PARK...BERNICE STATE
PARK...CHEROKEE STATE PARK...DISNEY LITTLE BLUE STATE PARK AND HONEY
CREEK STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.

INITIAL WIND GUSTS WILL ARRIVE AHEAD OF THE HEAVY RAIN.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3683 9500 3668 9500 3667 9478 3666 9473
      3647 9461 3624 9515 3669 9523
TIME...MOT...LOC 1744Z 323DEG 33KT 3675 9492 3661 9521
Special weather statement, Jul 23, 11:48 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT WED JUL 23 2014

OKZ058-063-231815-
DELAWARE OK-OTTAWA OK-
1248 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA

AT 1248 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF PEORIA TO 2 MILES NORTHWEST OF TWIN
BRIDGES STATE PARK TO AFTON...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...AFTON...
FAIRLAND...WYANDOTTE...OTTAWA...PEORIA AND TWIN BRIDGES STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.

INITIAL STRONG WINDS WILL ARRIVE AHEAD OF THE HEAVY RAIN.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3651 9463 3667 9473 3667 9500 3668 9500
      3701 9473 3700 9462
TIME...MOT...LOC 1748Z 337DEG 36KT 3697 9468 3680 9478
          3667 9495
Local storm report, Jul 23, 12:21 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     5 E GROVE               36.59N 94.68W
07/23/2014                   DELAWARE           OK   TRAINED SPOTTER

            LARGE TREES DOWN... WIND ESTIMATED TO 70 MPH.

&&

SFP

The radar

The Tulsa radar (KINX), 103 km away, was scanning. The volume nearest the first event began at 18:33 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Benton

When
July 23, 12:35 PM CST
Where
Benton County, Gravette
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.420, -94.450

Strong thunderstorm wind blew down several trees.

Thunderstorm Wind, Benton

When
July 23, 12:44 PM CST
Where
Benton County, 0.3 mi SW of Gentry
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.267, -94.484

Strong thunderstorm wind blew down several trees.

Thunderstorm Wind, Benton

When
July 23, 12:45 PM CST
Where
Benton County, 1 mi SW of Bentonville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.360, -94.233

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Benton

When
July 23, 12:53 PM CST
Where
Benton County, 1.97 mi W of Osage Mills
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.281, -94.305

The ASOS unit at the Northwest Arkansas Regional Airport (XNA) measured 59 mph thunderstorm wind gusts.

Thunderstorm Wind, Benton

When
July 23, 12:55 PM CST
Where
Benton County, 0.86 mi NW of Siloam Spgs Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
36.188, -94.491

The AWOS unit at the Siloam Springs Regional Airport measured 61 mph thunderstorm wind gusts.

Thunderstorm Wind, Benton

When
July 23, 12:55 PM CST
Where
Benton County, 3 mi NE of Highfill
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.301, -94.312

Strong thunderstorm wind gusts damaged a building near the Northwest Arkansas Region Airport (XNA).

Thunderstorm Wind, Benton

When
July 23, 12:55 PM CST
Where
Benton County, 4.22 mi NW of Bella Vista
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.480, -94.273

Strong thunderstorm wind blew down a tree and snapped numerous large tree limbs.

Thunderstorm Wind, Benton

When
July 23, 1:00 PM CST
Where
Benton County, Lowell
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.250, -94.130

Strong thunderstorm wind snapped or uprooted several trees.

Thunderstorm Wind, Washington

When
July 23, 1:03 PM CST
Where
Washington County, 0.39 mi N of (Fyv)fayetteville Ar
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
36.006, -94.170

The ASOS unit at the Fayetteville Executive Airport - Drake Field (FYV) measured 61 mph thunderstorm wind gusts.

Thunderstorm Wind, Benton

When
July 23, 1:13 PM CST
Where
Benton County, 0.64 mi NNW of Centerton
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.359, -94.284

Strong thunderstorm wind blew down several small trees.

Thunderstorm Wind, Washington

When
July 23, 1:15 PM CST
Where
Washington County, 0.88 mi SE of Fayetteville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.062, -94.158

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Benton

When
July 23, 1:21 PM CST
Where
Benton County, 0.38 mi NE of Pea Ridge
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
36.454, -94.115

Strong thunderstorm wind damaged the roofs of several homes. Large trees limbs were snapped from trees, one fell on a woman injuring her.

Thunderstorm Wind, Washington

When
July 23, 1:28 PM CST
Where
Washington County, Fayetteville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.070, -94.170

Strong thunderstorm wind blew down several large tree limbs.

Thunderstorm Wind, Washington

When
July 23, 1:29 PM CST
Where
Washington County, 4 mi SW of Johnson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.089, -94.221

Strong thunderstorm wind blew down several large tree limbs.

Thunderstorm Wind, Carroll

When
July 23, 1:30 PM CST
Where
Carroll County, 1.25 mi W of Mundell
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
36.373, -93.872

Strong thunderstorm wind blew down several trees.

Hail, Franklin

When
July 23, 1:35 PM CST
Where
Franklin County, Ozark
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.500, -93.830

Thunderstorm Wind, Crawford

When
July 23, 1:39 PM CST
Where
Crawford County, 2 mi N of Van Buren
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.459, -94.350

Strong thunderstorm wind blew down several trees and snapped numerous large tree limbs. The wind also damaged several homes.

Thunderstorm Wind, Sebastian

When
July 23, 1:45 PM CST
Where
Sebastian County, 0.35 mi NNE of Ft Smith
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.385, -94.418

Strong thunderstorm wind blew down trees and power lines on North B street.

Thunderstorm Wind, Crawford

When
July 23, 1:45 PM CST
Where
Crawford County, 0.43 mi NNE of Van Buren
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
35.436, -94.347

Strong thunderstorm wind blew out some windows in downtown Van Buren.

Thunderstorm Wind, Sebastian

When
July 23, 1:49 PM CST
Where
Sebastian County, 0.36 mi NNE of (Fsm)ft Smith Muni A
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
35.335, -94.368

The ASOS unit at the Fort Smith Regional Airport (FSM) measured 66 mph thunderstorm wind gusts.

Thunderstorm Wind, Franklin

When
July 23, 1:50 PM CST
Where
Franklin County, 1 mi W of Ozark
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.500, -93.848

Strong thunderstorm wind damaged the roofs of several homes.

Hail, Franklin

When
July 23, 1:50 PM CST
Where
Franklin County, 1 mi E of Ozark
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.500, -93.812

Thunderstorm Wind, Franklin

When
July 23, 1:53 PM CST
Where
Franklin County, 2.45 mi S of Webb City
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.445, -93.831

Strong thunderstorm wind blew down large trees.

Thunderstorm Wind, Sebastian

When
July 23, 1:57 PM CST
Where
Sebastian County, 1 mi E of Central City
Measured
68 kt (78 mph) measured gust
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
35.320, -94.232

Strong thunderstorm wind severely damaged several commercial buildings, snapped or uprooted several trees, damaged the roofs of several homes, damaged privacy fences, and blew down power lines. A trained storm spotter measured 78 mph wind gusts in this area at the time.

Thunderstorm Wind, Sebastian

When
July 23, 2:03 PM CST
Where
Sebastian County, 0.31 mi S of (Fsm)ft Smith Muni A
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.325, -94.371

Strong thunderstorm wind blew down power lines.

Thunderstorm Wind, Franklin

When
July 23, 2:10 PM CST
Where
Franklin County, 5.78 mi SSW of Charleston
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
35.220, -94.060

Strong thunderstorm wind heavily damage a metal building and caused minor damage to several other buildings.

Flash Flood, Franklin

When
July 23, 2:30 PM CST to 8:00 PM CST
Where
Franklin County, 0.62 mi NW of Altus to 1.18 mi SW of Altus
Cause
Heavy Rain
Reported by
Public
Coordinates
35.456, -93.778

Locally heavy rainfall of around 5 inches in several hours resulted in the flooding of several county roads near and around Altus.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535340, 535342, 535343, 535344, 535346, 535347, 535349, 535351, 535353, 535355, 535357, 535360, 535364, 535367, 535370, 535372, 535373, 535374, 535376, 535378, 535379, 535380, 535382, 535384, 535387, 535390, 535393.